Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for CTE symptoms

Answered by
Dr.
Dr. Ajay Panwar

Neurologist

Practicing since :2007

Answered : 1794 Questions

default
Posted on Mon, 19 Oct 2015 in General Health
Question: I had an MRI on my head and the Dr said there was to much white foci to count. I have had in excess of 34 concussions. His final analysis was he felt I was a candidate for CTE. This was the doctor reading my MRI not my Neurologist. He told me I had partial complex seizures. I have passed out 4 times in the last year. For the last 2 years I have been slowly loosing focus and forgetting things. I am a 49 year old male that has broken most of my body playing sports and was in the military. The only reason I got a copy of my records is because I asked for a copy otherwise I never would have known what the other DR reading my MRI said. What is your independent take on this. "to much white foci to count"
doctor
Answered by Dr. Ajay Panwar 24 minutes later
Brief Answer:
CTE is the closest possibility.

Detailed Answer:
Hi XXXX,
Thanks for being on healthcaremagic.com.
I am Dr.Ajay Panwar,a neurologist,here to answer your query.

I have gone through your comprehensive clinical history and even I agree to the fact,that the most likely cause of your symptoms appears to be chronic traumatic encephalopathy(CTE).This is a very strong possibility,in view of repeated history of concussions,symptoms and MRI findings which are typical for CTE. CTE commonly cause diffuse brain hyperintensities,which appear as white foci.

If you have any further questions,I shall be glad to have you in follow-up.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ajay Panwar 24 hours later
So I have been slowly creeping up on and have come to an end for the XXXXXXX dosage for Topamax and Levetiracetam (still on them) and was introduced to Divalproex 500MG twice a day and Divalproex SOD ER 250MG. I guess my questions are with CTE can it be stopped or slowed down or nothing can be done. Is this a bacteria similar to MS?
doctor
Answered by Dr. Ajay Panwar 14 hours later
Brief Answer:
It is a progressive degenerative disease.Its not a bacteria.

Detailed Answer:
Hi XXXX,
Thanks for being in follow-up.

Answers to your queries are-
1)It is by nature,a degenerative and chronic progressive disease.Nothing specific for treatment.Only supportive measures.
2)It is not a bacterial disease.It is neurodegenerative in etiology.

If you have any further questions,I shall be glad to answer.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
default
Follow up: Dr. Ajay Panwar 7 hours later
Would another MRI be worth the time and if so from it can you tell if it is getting worse from the new MRI. My last follow up question is are brain scans worth any time for me I have had four that have revealed nothing.
doctor
Answered by Dr. Ajay Panwar 6 hours later
Brief Answer:
Frequent MRI's are not needed.

Detailed Answer:
Hi XXXX,
Thanks for being in follow-up.

Frequent MRI's are not needed in CTE.They will not serve a purpose.MRI may be repeated after a few years to see the change.
However,please discuss your neurologist to evaluate for other causes of small hyperintense brain lesions as CTE is still a likely diagnosis and not confirmed.There is no way CTE can be confirmed without a brain biopsy.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Procedures
Lab Tests

Recent questions on  Levetiracetam

doctor1 MD

Im a 20 year old female and ive had seizure disorders for the past 9 years and i take a daily medication of keppra (500 mg 2 every morning-2 every night) for the past 4 years. I want to know if i am able to take birth control pills without my daily medication effecting it?

doctor1 MD

Dear Dr, my son have Jacksonian left sided seizures since he was 19 months old. He is 3.5 yrs old now. He had seizure attack 4 times since then. He is on Keppra n Trioptal medication... since last year may he is fine with the medications. My hubby who is 34yr old now, had 1 attack of seizure in last november. My question is is seizures hereditary? If we have another child, will that child also tends to get the seizure? If so means how much percentage of chances are there the other child also getting the seizures? Please waiting for the reply...

doctor1 MD

My seven year old has been on keppra for one full month now, and she has been complaining of not being able to see the writing on the white board at school. We had her vision tested before she started school in august and the optometrist said she may develop problems up close but that should be it. Could the keppra be effecting her vision? Thank you Tyne

doctor1 MD

My husband has switched his Keppra and his Lamictal to the generic versions (Levetiracetam and Lamotrigine). It has been a couple of months now and he is not feeling well, running slight fever and sluggish. Last week he had a TIA. Could the generic versions of his meds be causing these problems?

doctor1 MD

I was doing training last week for my job, and the next thing I know I am in the hospital not knowing what is going on. I guess I was told I was having a seizure I was staring and not responding to my classmates so they told our instructor and...

doctor1 MD

I take a total of 3000 mg of Leviteracitam daily and want to know what I can do about the diaharia side effect? I tried Acidophilus to no avail.

doctor1 MD

I was recently diagnosed with seizures (no convulsions) and give keppra 500mg 2x daily. Dr lower to 1x daily at night yesterday because I can't function on meducation. Episodes are occurring on a good 2x week and last a minimum of 24 hours. I...